Tuesday, May 10, 2022

Why Take Allegra D On Empty Stomach

Is Allegra Safe To Take

Why You Should Eat Fruit on an Empty Stomach: Nutritionists Advice

Over-the-counter allergy medications such as Allegra and Zyrtec are commonly used. Although both drugs are safe and effective, studies indicate Zyrtecs effects may last longer than those of Allegra. Drowsiness is more likely to occur when taking zyrtec. It is possible to make Allegra less effective by drinking fruit juices.

What Are Some Things I Need To Know Or Do While I Take This Drug

  • Tell all of your health care providers that you take this drug. This includes your doctors, nurses, pharmacists, and dentists.
  • Do not take more than what your doctor told you to take. Taking more than you are told may raise your chance of very bad side effects.
  • Do not take this drug for longer than you were told by your doctor.
  • Avoid driving and doing other tasks or actions that call for you to be alert until you see how this drug affects you.
  • Avoid drinking alcohol while taking this drug.
  • Talk with your doctor before you use marijuana, other forms of cannabis, or prescription or OTC drugs that may slow your actions.
  • If you are on a low-sodium or sodium-free diet, talk with your doctor. Some of these products have sodium.
  • If the patient is a child, use this drug with care. The risk of feeling excitable may be higher in children.
  • If you are 65 or older, use this drug with care. You could have more side effects.
  • Tell your doctor if you are pregnant, plan on getting pregnant, or are breast-feeding. You will need to talk about the benefits and risks to you and the baby.

What Are The Possible Side Effects Of Fexofenadine

Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

Stop using fexofenadine and call your doctor at once if you have:

  • flu-like symptoms
  • new or worsening cough
  • pain or
  • signs of an ear infectionfever, ear pain or full feeling, trouble hearing, drainage from the ear, fussiness in a child.

Common side effects may include:

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Also Check: How To Relieve Severe Gas Pain In Stomach

Expired Allegra M Tablet

  • Taking a single dose of expired Allegra M Tablet is unlikely to produce an adverse event. However, please discuss with your primary health provider or pharmacist for proper advice or if you feel unwell or sick. Expired drug may become ineffective in treating your prescribed conditions. To be on the safe side, it is important not to use expired drugs. If you have a chronic illness that requires taking medicine constantly such as heart condition, seizures, and life-threatening allergies, you are much safer keeping in touch with your primary health care provider so that you can have a fresh supply of unexpired medications.

Before Taking This Medicine

Why you should never drink coffee on an empty stomach

Do not use Allegra-D if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Ask a doctor or pharmacist if it is safe for you to take Allegra-D if you have:

  • kidney disease

  • thyroid disorder or

  • bladder obstruction or other urination problems.

It is not known whether Allegra-D will harm an unborn baby. Ask a doctor before using this medicine if you are pregnant.

Pseudoephedrine can pass into breast milk and may cause side effects in the nursing baby. Ask a doctor before using Allegra-D if you are breast-feeding.

Do not give Allegra-D to a child without medical advice.

Read Also: How Can I Get My Stomach Flat Fast

Can Fexofenadine Cause Problems

Along with their useful effects, most medicines can cause unwanted side-effects although not everyone experiences them. The table below contains the most common ones associated with fexofenadine. You will find a full list in the manufacturer’s information leaflet supplied with your medicine. The unwanted effects often improve as your body adjusts to the new medicine, but speak with your doctor or pharmacist if any continue or become troublesome.

Common fexofenadine side-effects What can I do if I experience this?
HeadacheDrink plenty of water and ask your pharmacist to recommend a suitable painkiller. If the headaches continue, let your doctor know
Feeling tired or dizzyDo not drive and do not use tools or machines until you feel better. Do not drink alcohol
Feeling sickStick to simple meals – avoid spicy foods

If you experience any other symptoms which you think may be due to the medicine, discuss them with your doctor or pharmacist.

How To Use Allegra

If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

Take this medication by mouth on an empty stomach . Take this medication with water. Do not take with fruit juices since they may decrease the absorption of this drug.

Do not crush or chew extended-release tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split the tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.

The dosage is based on your medical condition and response to treatment. Do not increase your dose or take this medication more often than directed.

Do not take antacids containing aluminum and magnesium within 2 hours of taking this medication. These antacids can decrease the absorption of fexofenadine.

Tell your doctor if your symptoms do not improve after 1 week, if they worsen, or if they occur with a fever.

Read Also: How To Reduce Upper Stomach Naturally

What Are The Possible Side Effects Of Fexofenadine And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

Stop using fexofenadine and pseudoephedrine and call your doctor at once if you have:

  • pounding heartbeats or fluttering in your chest or
  • severe dizziness, anxiety, restless feeling, tremors, or nervousness.

Common side effects may include:

  • mild dizziness
  • dry mouth, nose, or throat
  • nausea or
  • sleep problems .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Frequently Asked Questions About Allegra

Does It Matter When You Take Medication | When Is An Empty Stomach | Medicine Before or After food

Is Allegra-D available by prescription?

While you can get Allegra-D from behind the pharmacy counter in most states, a few states require a prescription. Allegra-D is also considered a controlled substance in states like Oregon.

How long does it take for Allegra-D to work?

This medication starts working within an hour of taking it.

Can I take Allegra-D with juice?

Taking this medication with apple, grapefruit or orange juice can affect the absorption of this medication. It’s recommended to take this medication with only water.

Can pregnant women take Allegra-D ?

Allegra-D should only be used during pregnancy if the benefit justifies the potential risk to the unborn baby. Talk to your provider before starting this medication if you are pregnant.

Can I drink alcohol while using Allegra-D ?

Drinking alcohol while taking Allegra-D can raise your risk of side effects, especially dizziness and drowsiness. It is best to avoid alcohol or limit your intake when taking this medication.

You May Like: How To Get Rid Of Stomach Flab Fast

Common Side Effects Of Allegra Vs Allegra

The most common side effects of Allegra and Allegra-D include headache, nausea, drowsiness, indigestion, and upper respiratory infections. Allegra may also cause painful menstrual cramps .

Side effects specific to Allegra-D include insomnia, dry mouth, heart palpitations, and nervousness. These unique side effects are caused by the pseudoephedrine in Allegra-D.

Serious side effects of Allegra are rare but generally involve sensitivity reactions to ingredients in the drug. The pseudoephedrine in Allegra-D may cause severe palpitations or high blood pressure, which may warrant medical attention in those who have preexisting cardiovascular problems.

1.4%

*not reported

This may not be a complete list of adverse effects that can occur. Please refer to your doctor or healthcare provider to learn more about side effects.

Getting The Most From Your Treatment

  • Many people only need to take an antihistamine when they have symptoms. Unless you are told otherwise, you should stop taking fexofenadine once your symptoms have eased.
  • Although fexofenadine is classed as a non-drowsy antihistamine, it can still cause drowsiness in a few people. If this happens to you, do not drive and do not use tools or machines.
  • If you drink alcohol while you are on fexofenadine, be aware of its effects on you and do not drink more than moderate amounts. Alcohol can increase the risk of side-effects from antihistamines.
  • If you are having an operation, or any treatment or tests , make sure you say that you are taking an antihistamine.
  • If you buy any medicines, check with a pharmacist that they are suitable to take with an antihistamine. This is because a number of other medicines can increase the risk of side-effects.

Recommended Reading: What To Eat To Reduce Stomach Acid

Coverage And Cost Comparison Of Allegra Vs Allegra

Allegra and Allegra-D are over-the-counter medicines that are not usually covered by Medicare and insurance plans. The retail cost of Allegra is usually around $15 to $90, depending on the strength and quantity of the tablets. If you have a prescription, you can get generic Allegra or Allegra-D for around $10 and $15 respectively. Check the SingleCare search tool to find out how much you can save at your local pharmacy.

Why Is This Medication Prescribed

9 Things You Shouldnt Do on an Empty Stomach

The combination of fexofenadine and pseudoephedrine is used in adults and children 12 years of age and older to relieve the allergy symptoms of seasonal allergic rhinitis , including runny nose sneezing congestion red, itchy, or watery eyes or itching of the nose, throat, or roof of the mouth. Fexofenadine is in a class of medications called antihistamines. It works by blocking the effects of histamine, a substance in the body that causes allergy symptoms. Pseudoephedrine is in a class of medications called decongestants. It works by drying up the nasal passages.

Read Also: How To Heal Your Stomach Lining

How Does This Medication Work What Will It Do For Me

This is a combination medication that contains two ingredients: fexofenadine and pseudoephedrine. Pseudoephedrine belongs to a group of medications called . Pseudoephedrine works by clearing and draining the nasal passages and sinuses. Fexofenadine belongs to a group of medications called antihistamines. During an allergic reaction, the body produces a chemical called histamine, which causes allergy symptoms. These allergy symptoms include sneezing, runny nose, itchy throat, and watery eyes. Fexofenadine works by blocking the action of histamine in the body to reduce allergy symptoms.

Together, fexofenadine and pseudoephedrine work to relieve the symptoms associated with allergic rhinitis, including nasal and sinus congestion, sneezing, runny nose, itchy nose, and throat irritation, as well as red, itchy, and watery eyes.

This medication may be available under multiple brand names and/or in several different forms. Any specific brand name of this medication may not be available in all of the forms or approved for all of the conditions discussed here. As well, some forms of this medication may not be used for all of the conditions discussed here.

Your doctor may have suggested this medication for conditions other than those listed in these drug information articles. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.

Is It Ok To Cut Pills In Half

The only way to split pills is in half, not in any smaller ones. It is too likely that the dose per piece will be uneven, and pills may shatter or crumble if they are taken. Half-baked. Unequal halves. It is sometimes difficult to split a tablet into two perfect halves, and medicine can sometimes be distributed unevenly within a single tablet.

Don’t Miss: What Can I Take To Settle My Stomach

How Should I Take Allegra

Use Allegra-D exactly as directed on the label, or as prescribed by your doctor. Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. Cold or allergy medicine is usually taken only for a short time until your symptoms clear up.

Do not give this medication to a child younger than 2 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Do not crush, chew, or break an extended-release tablet. Swallow it whole.

Take Allegra-D on an empty stomach, at least 1 hour before or 2 hours after a meal.

Take this medicine only with water. Avoid fruit juice especially orange, apple, or grapefruit juice. Fruit juice can make it harder for your body to absorb fexofenadine.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken a cold or allergy medicine within the past few days.

Store at room temperature away from moisture and heat.

How Should I Use This Medicine

Why Do I Need to Have an Empty Stomach Prior to Surgery?

Take this medicine by mouth with a full glass of water. Follow the directions on the prescription label. You may take this medicine with food or on an empty stomach. Take your medicine at regular intervals. Do not take it more often than directed. You may need to take this medicine for several days before your symptoms improve.

Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 6 years old for selected conditions, precautions do apply.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

Recommended Reading: How To Keep Stomach Healthy And Clean

What Side Effects Are Possible With This Medication

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

  • dizziness
  • nausea
  • trouble sleeping

Although most of these side effects listed below don’t happen very often, they could lead to serious problems if you do not seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • anxiety
  • fast, slow or irregular heartbeat
  • nervousness, agitation, or restlessness
  • shakiness or tremor

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • signs of a serious allergic reaction
  • signs of high blood pressure
  • signs of taking too much medication
  • difficulty breathing

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

Conditions Treated By Allegra And Allegra

Allegra and Allegra-D are allergy medications used to treat seasonal allergic rhinitisalso known as hay feverin adults and children. They can be useful drugs if you experience symptoms after being exposed to allergens like pollen or dust mites.

Allegra is also approved to treat hives, or urticaria. Many people break out in hives after experiencing an allergic reaction from certain foods or drugs. Allegra can treat chronic urticaria in children as young as 6 months old.

Condition

Read Also: What To Wear Under Dress To Hide Stomach

What You Need To Know

Like all antihistamines, Allegra will work better for some people than others. If you suffer from seasonal allergy symptoms, you may want to talk to your healthcare provider about trying Allegra. You should feel the benefits of an antihistamine, such as Allegra within an hour.

Allegra should not be taken when you are taking other antihistamines such as Benadryl, Claritin or Zyrtec unless recommended by your healthcare provider.

If you have questions about Allegra and whether or not it is right for you or your children, consult your healthcare provider.

What Are The Benefits Of Claritin

Why You Should Never Drink Coffee On An Empty Stomach ...

Claritin is an antihistamine that works by decreasing the effects of the bodys natural chemical histamine. Sneezing, itching, watery eyes, and a runny nose are all signs of histamine. Sneezing, runny nose, watery eyes, hives, skin rash, itching, and other cold or allergy symptoms are treated with Claritin.

Recommended Reading: What To Do When Your Stomach Hurts At Night

Popular Articles
Related news